Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 1, 2015, 1:46 PM PDT. It took effect at Apr 1, 2015, 5:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 1:46 PM PDT (20:46 UTC)
- In effect from
- Apr 1, 2015, 5:00 PM PDT
- Expired
- Apr 2, 2015, 1:33 PM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
182 WHUS76 KSGX 020445 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PDT WED APR 1 2015 ...MODERATELY STRONG WINDS AND CHOPPY SEAS OVERNIGHT THROUGH THURSDAY MORNING IN THE OUTER COASTAL WATERS... .STRONG ONSHORE FLOW WILL BRING GUSTY NORTHWEST WINDS WITH GUSTS 20 TO 25 KNOTS TO THE OUTER COASTAL WATERS LATE THIS AFTERNOON AND EVENING. A SHORT PERIOD SWELL OF 8 TO 9 FEET AROUND 10 SECONDS WILL COMBINE WITH THE WINDS TO CREATE CHOPPY SEAS WITH COMBINED WAVE HEIGHTS OF 10-11 FEET. WINDS AND SEAS WILL DIMINISH BY THURSDAY AFTERNOON. PZZ775-021245- /O.CON.KSGX.SC.Y.0004.000000T0000Z-150402T1800Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 945 PM PDT WED APR 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS WITH LOCAL GUSTS TO 25 KNOTS. * WAVES/SEAS...SHORT PERIOD SWELL OF 7 TO 9 FEET WILL RESULT IN COMBINED SEAS OF 10 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
223 WHUS76 KSGX 020908 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 208 AM PDT THU APR 2 2015 ...MODERATELY STRONG WINDS AND CHOPPY SEAS THIS MORNING IN THE OUTER COASTAL WATERS... .STRONG ONSHORE FLOW WILL BRING GUSTY NORTHWEST WINDS WITH GUSTS 20 TO 25 KNOTS TO THE OUTER COASTAL WATERS THIS MORNING. A SHORT PERIOD SWELL OF 8 TO 9 FEET AROUND 10 SECONDS WILL COMBINE WITH THE WINDS TO CREATE CHOPPY SEAS WITH COMBINED WAVE HEIGHTS OF 10-11 FEET. WINDS AND SEAS WILL DIMINISH BY AFTERNOON. PZZ775-021800- /O.CON.KSGX.SC.Y.0004.000000T0000Z-150402T1800Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 208 AM PDT THU APR 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KNOTS WITH LOCAL GUSTS TO 25 KNOTS. * WAVES/SEAS...SHORT PERIOD SWELL OF 7 TO 9 FEET WILL RESULT IN COMBINED SEAS OF 10 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
982 WHUS76 KSGX 021757 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1057 AM PDT THU APR 2 2015 ...MODERATELY STRONG WINDS AND CHOPPY SEAS IN THE OUTER COASTAL WATERS TODAY... .A SHORT PERIOD SWELL OF 8 TO 9 FEET AROUND 10 SECONDS...ALONG WITH SOME GUSTY NORTHWEST WINDS...WILL CONTINUE TO CREATE CHOPPY SEAS WITH COMBINED WAVE HEIGHTS AROUND 10 FEET. WINDS AND SEAS WILL DIMINISH THROUGH THE EVENING. PZZ775-030000- /O.EXT.KSGX.SC.Y.0004.000000T0000Z-150403T0000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1057 AM PDT THU APR 2 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...NORTHWEST 10 KNOTS WITH GUSTS TO 15 KNOTS. * WAVES/SEAS...SHORT PERIOD SWELL OF 7 TO 9 FEET WILL RESULT IN COMBINED SEAS AROUND 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 23
698 WHUS76 KSGX 022033 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PDT THU APR 2 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... PZZ775-022145- /O.CAN.KSGX.SC.Y.0004.000000T0000Z-150403T0000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 133 PM PDT THU APR 2 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT CRITERA AND WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. THEREFORE...THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ 23
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 1:41 PM PDT, 5 minutes earlier.
Area forecast discussion, Apr 1, 1:41 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT WED APR 1 2015
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE MOVING INLAND THROUGH NEVADA TONIGHT
WILL BRING ANOTHER INCREASE IN WEST WINDS FOR THE MOUNTAINS AND
DESERTS...AND NIGHT AND MORNING LOW CLOUDS AND FOG FOR THE COAST AND
VALLEY AREAS. SLIGHT WARMING ON THURSDAY UNDER HIGHER PRESSURE
ALOFT...WITH GREATER WARMING FRIDAY DUE TO SOME GUSTY NORTHEAST
WINDS NEAR THE COASTAL FOOTHILLS...MOUNTAIN PASSES AND CANYONS.
COOLING TREND BEGINS SATURDAY THEN CONTINUES INTO MONDAY DUE TO
LOWER PRESSURE ALOFT AND A RETURN OF ONSHORE FLOW...WITH NIGHT AND
MORNING LOW CLOUDS AND FOG MOVING INTO THE COAST AND VALLEY AREAS. A
LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA EARLY NEXT WEEK
COULD BRING SOME LIGHT PRECIPITATION TO THE AREA. GUSTY WEST WINDS
ARE LIKELY FOR THE MOUNTAINS AND DESERTS LATE SATURDAY THROUGH MID
NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
VISIBLE SATELLITE INDICATES THAT THE STRATUS FROM THE DEEPER MARINE
LAYER HAS CLEARED OUT THIS AFTERNOON. A COASTAL EDDY CIRCULATION
LIKELY PLAYED A BIG ROLE IN DEEPENING THE MARINE LAYER. THE 12Z
MIRAMAR SOUNDING SHOWED A 6 DEGREE MARINE LAYER INVERSION AT AROUND
2400 FEET...AND 2500-3000 FEET INDICATED BY AIRCRAFT SOUNDINGS. WEST
WINDS LOOK TO PICK UP AGAIN THIS EVENING THROUGH EARLY THURSDAY
MORNING FOR THE MOUNTAINS AND DESERTS AS A SHORT-WAVE TROUGH MOVES
INTO NEVADA. CANSAC WRF AND LOCAL WRF INDICATE THAT WINDS FROM THIS
TROUGH COULD BE DECENTLY STRONG AFTERALL...ENOUGH TO WARRANT THE
ISSUANCE OF A WIND ADVISORY FOR THE MOUNTAINS AND DESERTS. WIND
GUSTS OF 45-50 MPH WILL BE POSSIBLE ALONG THE DESERT SLOPES...
ADJACENT DESERT AREAS AND THROUGH AND BELOW CANYONS PASSES. THE
CONTINUED ONSHORE FLOW AND DEEPER MARINE LAYER RESULTED IN
SIGNIFICANT COOLING TODAY FOR THE VALLEY AREAS...AS TEMPERATURES ARE
5-10 DEGREES COOLER AT THIS TIME COMPARED TO 24 HOURS AGO.
WRF SHOWS THE MARINE LAYER STAYING DEEP TONIGHT...WITH ANOTHER
COASTAL EDDY POSSIBLY DEVELOPING AS THE SHORT-WAVE MOVES INLAND. THE
STRATUS COULD BE SOMEWHAT PATCHY. SURFACE HIGH PRESSURE STARTS TO
BUILD IN THE GREAT BASIN AREA ON THURSDAY...PRODUCING SOME WEAK
NORTHERLY WINDS IN THE NORTHERN AREAS. WITH THE WEAKENING OF ONSHORE
FLOW AND SOME RIDGING STARTING TO MOVE IN ALOFT FOLLOWING THE
DEPARTING SHORT-WAVE...A LITTLE BIT OF WARMING CAN BE EXPECTED ON
THURSDAY. THEN...STRONGER AND MORE WIDESPREAD OFFSHORE WINDS LOOK TO
OCCUR LATE THURSDAY NIGHT INTO FRIDAY MORNING. WRF SHOWS NOT A
SIGNIFICANT AMOUNT OF UPPER LEVEL SUPPORT...WITH 850 MB WINDS OF 20-
30 KTS...BUT NAM12 DOES INDICATE AN OFFSHORE PRESSURE GRADIENT OF 11
MB FROM SAN DIEGO TO TONOPAH...14 MB FROM SAN DIEGO TO SALT
LAKE...AND 9 MB FROM SAN DIEGO TO LAS VEGAS. THUS...WE COULD SEE
WIND GUSTS OF 35-45 MPH AND LOCAL 50 MPH FRIDAY MORNING THROUGH AND
BELOW PASSES/CANYONS...ALONG THE COASTAL SLOPES AND INTO COASTAL
FOOTHILL LOCATIONS. THE OFFSHORE FLOW WILL ERADICATE THE MARINE
LAYER. ALSO...THE OFFSHORE FLOW IN ADDITION TO SOME INCREASED
RIDGING MOVING IN ALOFT WILL BRING SIGNIFICANT WARMING AS WELL FOR
FRIDAY...WITH DAY-TIME HIGHS POSSIBLY REACHING 10-20 DEGREES ABOVE
NORMAL AT THE COAST AND SOME VALLEY AREAS.
THE WARMING WILL BE BRIEF...AS A TROUGH STARTS TO DIG DOWN ALONG THE
PACIFIC NORTHWEST COAST AND SLOWLY MOVE INLAND THIS
WEEKEND...RESULTING IN A RETURN OF ONSHORE FLOW AND A COOLING TREND.
THE MARINE LAYER LOOKS TO RETURN SATURDAY NIGHT AND DEEPEN PRETTY
QUICKLY. THE COOLING WILL CONTINUE INTO MONDAY AS ANOTHER TROUGH
MOVES DOWN INTO NORTHERN CALIFORNIA...KEEPING THE MARINE LAYER DEEP
WITH PREVAILING ONSHORE FLOW. SUNDAY INTO MONDAY...DAY-TIME HIGH
TEMPERATURES COULD FALL TO NEAR TO BELOW NORMAL. WITH THE MODERATE
ONSHORE FLOW...GUSTY WINDS WILL BE LIKELY OVER THE MOUNTAINS AND
DESERTS STARTING LATE SATURDAY...AND POSSIBLY CONTINUING INTO MID
NEXT WEEK.
12Z RUNS OF THE GFS AND ECMWF HAVE COME INTO A LITTLE BETTER
AGREEMENT REGARDING THE TRACK AND STRENGTH OF THE TROUGH FOR NEXT
TUESDAY...AS THEY BOTH SHOW THE TROUGH MOVING INTO NEVADA DURING THE
DAY TUESDAY...RESULTING IN A DEEP MARINE LAYER AND SOME ISOLATED
LIGHT SHOWERS OVER AND WEST OF OUR MOUNTAINS. THE TROUGH THEN MOVES
OFF TO THE EAST ON WEDNESDAY. FOR NOW...HAVE LEFT A SLIGHT CHANCE OF
SHOWERS IN THE FORECAST CONSIDERING HOW LIGHT THE GENERATED PRECIP
IS AND ALSO CONSIDERING THE FLIP-FLOPPING THAT THE MODEL SOLUTIONS
HAVE DONE REGARDING THIS TROUGH OVER THE PAST COUPLE DAYS.
&&
.AVIATION...
012000Z...MOSTLY CLEAR SKIES WILL PREVAIL THROUGH THIS EVENING WITH
SOME GUSTY WESTERLY SURFACE WINDS UP TO 45-50 KT THROUGH THE
MOUNTAIN PASSES AND IN THE DESERTS. A MORE DISRUPTED COVERAGE OF LOW
CLOUDS WILL MOVE ONSHORE AFTER 03Z AND INTO THE VALLEYS OVERNIGHT
WITH BASES RISING ABOVE 2000 FEET MSL AND TOPS EXCEEDING 3000 FEET.
A FEW CLOUDS MAY LINGER AT THE COAST INTO LATE MORNING THURSDAY DUE
TO A COASTAL EDDY.
&&
.MARINE...
100 PM...COMBINED SEAS NEAR 10 FEET...STEEP WAVES...AND NORTHWEST
WIND GUSTS TO 20 KT ARE EXPECTED THIS EVENING THROUGH THURSDAY
MORNING OVER THE OUTER WATERS. A SMALL CRAFT ADVISORY WILL BE ISSUED
FOR THIS EVENING THROUGH THURSDAY MORNING FOR THE WINDS AND SEAS.
SEE LAXMWWSGX FOR DETAILS. HIGH SEAS AND STRONG NORTHWEST WINDS ARE
EXPECTED AGAIN SUNDAY THROUGH NEXT WEDNESDAY IN THE EVENING AND
OVERNIGHT HOURS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM PDT THURSDAY FOR
APPLE AND LUCERNE VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SAN
BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN
DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
PZ...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM PDT
THURSDAY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...HARRISON
AVIATION/MARINE...23The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:17 PM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 19 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.